Internal Medicine
Online ISSN : 1349-7235
Print ISSN : 0918-2918
Afatinib Therapy for Brain Metastasis Aggravated by a Reduction in the Dose of Erlotinib Due to the Development of Hepatotoxicity
Yumie YamanakaAkimasa SekineTerufumi KatoHideaki YamakawaSatoshi IkedaTomohisa BabaTae IwasawaKoji OkudelaTakashi Ogura
Author information
JOURNALS OPEN ACCESS Advance online publication

Article ID: 8638-16

Download PDF (2143K) Contact us

We report an 80-year-old woman with EGFR-mutant lung adenocarcinoma with multiple brain metastases (BMs). All lesions including BM showed a successful resolution after initiating daily 150 mg erlotinib. However, a grade 2 bilirubin-increase developed, and it was necessary to reduce the dose of erlotinib to 50 mg every other day, which aggravated BM. Switching erlotinib to afatinib led to the resolution of BM without an increase in the bilirubin level. Our results indicate that afatinib is an important treatment option when erlotinib-induced hepatotoxicity develops, regardless of the patients' age. Particularly in those patients with BM, switching to afatinib may be preferable to reducing the dose of erlotinib.

Information related to the author
© 2017 by The Japanese Society of Internal Medicine

Recently visited articles